×

Dp-minimal valued fields. (English) Zbl 1385.03040

In this paper, the authors investigate the algebraic structure of dp-minimal valued fields. Dp-minimal theories can be thought of as a one-dimensional version of NIP theories; specifically, they are the theories in which the dp-rank of every type in one variable is at most one. Dp-minimality is a common generalization of C-minimality, o-minimality, and P-minimality, and hence the class of dp-minimal valued fields includes algebraically closed, real closed, and \(p\)-adically closed fields.
In [Fun with fields. Berkeley, CA: University of California (Diss.) (2016)], W. A. Johnson classified all dp-minimal fields up to elementary equivalence (see also [“On dp-minimal fields”, Preprint, arXiv:1507.02745]). Johnson constructs a valuation on any dp-minimal field that is not strongly minimal, and shows that the constructed valuation is always Henselian. This paper was developed independently of Johnson’s work [loc. cit.], and proves many of the same results using different methods. The authors provide a detailed comparison between their work and Johnson’s work [loc. cit.] in the introduction.
Section 3 of this paper generalizes results of J. Goodrick [J. Symb. Log. 75, No. 1, 221–238 (2010; Zbl 1184.03035)] and P. Simon [J. Symb. Log. 76, No. 2, 448–460 (2011; Zbl 1220.03037)] from the setting of dp-minimal ordered structures to the setting of dp-minimal structures with a definable uniform structure. A uniform structure is a collection of subsets which are able to replace intervals in the results of Goodrick [loc. cit.] and Simon [loc. cit.]; when considering valued fields, the uniform structure will be a collection of balls, that is, sets of the form \(\{x\in K : v(x-a) > \gamma\}\).
The main results of Section 3 are Propositions 3.6 and 3.9: if \(M\) is a structure with both a divisble abelian group operation and a uniform structure (for instance, if \(M\) is a valued field), then every infinite definable subset of \(M\) has non-empty interior and the image of any set with non-empty interior under a definable finite-to-one function also has non-empty interior.
Section 4 uses the results of Section 3 to prove the main result of the paper: every dp-minimal valued field is Henselian. Finally, Sections 5 and 6 classify dp-minimal ordered fields up to elementary equivalence: any such field is elementarily equivalent to a Hahn series field with residue field \(\mathbb R\) and nonsingular value group (meaning \(\Gamma/p\Gamma\) is finite for all primes \(p\)).
The paper is very accessible, and only assumes a passing familiarity with dp-minimality. The content on valuation theory makes more demands of the reader, but still clearly states and references any results that are not proved within the paper.

MSC:

03C60 Model-theoretic algebra
03C45 Classification theory, stability, and related concepts in model theory
03C64 Model theory of ordered structures; o-minimality
12J12 Formally \(p\)-adic fields
12J10 Valued fields
12J15 Ordered fields
12L12 Model theory of fields
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Aschenbrenner, M., Dolich, A., Haskell, D., Macpherson, D., and Starchenko, S., Vapnik-Chervonenkis density in some theories without the independence property, Transaction of the American Mathematical Society, (2016), 5889-5949. · Zbl 1423.03119
[2] Aschenbrenner, M., Dolich, A., Haskell, D., Macpherson, D., and Starchenko, S., Vapnik-Chervonenkis density in some theories without the independence property, Notre Dame Journal of Formal Logic, vol. 54 (2013), no. 3, 4, pp. 311-363. doi:10.1215/00294527-2143862 · Zbl 1436.03185
[3] Chernikov, A. and Simon, P., Henselian valued fields and inp-minimality, preprint, 2015.
[4] Cluckers, R. and Halupczok, I., Quantifier elimination in ordered abelian groups. Confluentes Mathematici, vol. 3 (2011), no. 4, pp. 587-615. doi:10.1142/S1793744211000473 · Zbl 1246.03059
[5] Engler, A. J. and Prestel, A., Valued Fields, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005. · Zbl 1128.12009
[6] Goodrick, J., A monotonicity theorem for dp-minimal densely ordered groups, this Journal, vol. 75 (2010), no. 1, pp. 221-238. · Zbl 1184.03035
[7] Guingona, V., On vc-minimal fields and dp-smallness. Archive for Mathematical Logic, vol. 53 (2014), no. 5, 6, pp. 503-517. doi:10.1007/s00153-014-0376-9 · Zbl 1354.03047
[8] Jahnke, F. and Koenigsmann, J., Uniformly defining p-henselian valuations. Annals of Pure and Applied Logic, vol. 166 (2015), no. 7, 8, pp. 741-754. doi:10.1016/j.apal.2015.03.003 · Zbl 1372.03077
[9] Johnson, W., On dp-minimal fields, preprint, 2015.
[10] Kaplan, I., Scanlon, T., and Wagner, F. O., Artin-Schreier extensions in NIP and simple fields. Israel Journal of Mathematics, vol. 185 (2011), pp. 141-153. doi:10.1007/s11856-011-0104-7 · Zbl 1261.03120
[11] Kudaĭbergenov, K. Zh., Weakly quasi-o-minimal models. Turkish Journal of Mathematics, vol. 13 (2010), no. 1, pp. 156-168. · Zbl 1249.03074
[12] Macintyre, A., Mckenna, K., and Van Den Dries, L., Elimination of quantifiers in algebraic structures. Advances in Mathematics, vol. 47 (1983), no. 1, pp. 74-87. doi:10.1016/0001-8708(83)90055-5 · Zbl 0531.03016
[13] Macpherson, D., Marker, D., and Steinhorn, C., Weakly o-minimal structures and real closed fields. Transactions of the American Mathematical Society, vol. 352 (2000), pp. 5435-5483. doi:10.1090/S0002-9947-00-02633-7 · Zbl 0982.03021
[14] Onshuus, A. and Usvyatsov, A., On dp-minimality, strong dependence and weight, this Journal, vol. 76 (2011), no. 3, pp. 737-758. · Zbl 1245.03053
[15] Prestel, A. and Delzell, C. N., Mathematical Logic and Model Theory, Universitext, Springer, 2011. · Zbl 1241.03001
[16] Prestel, A. and Ziegler, M., Model-theoretic methods in the theory of topological fields. Journal für die Reine und Angewandte Mathematik, vol. 299 (1978), no. 300, pp. 318-341. · Zbl 0367.12014
[17] Simon, P., On dp-minimal ordered structures, this Journal, vol. 76 (2011), pp. 448-460. · Zbl 1220.03037
[18] Simon, P., Dp-minimality: Invariant types and dp-rank, this Journal, vol. 79 (2014), pp. 1025-1045. · Zbl 1353.03036
[19] Simon, P., A Guide to NIP Theories, Lecture Notes in Logic. Cambridge University Press, Cambridge, 2015.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.